MAUDE Adverse Event Report: BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD MON SYRINGE BARREL ASSEMBLY; INSTRUMENT, SURGICAL, DISPOSABLE

BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD MON SYRINGE BARREL ASSEMBLY; INSTRUMENT, SURGICAL, DISPOSABLE
Catalog Number 8881135609
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd mon syringe barrel assembly had foreign matter.The following information was received by the initial reporter with the verbatim: they discovered a monoject syringe with a brown particle stuck in the syringe wall.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr (b)(4) - follow up mdr for device evaluation.The customer reported a brown particle in the wall of the syringe, and returned the sample.The sample was visually inspected, and the complaint of foreign matter was verified.There is a foreign body within the syringe wall near the 10 ml mark.The photo of the issue was forwarded to the syringe supplier, and they confirmed the failure.The supplier conducted the device history record review with material#: 8881135609 and batch#: 2213015864 which showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.There was no official root cause able to be found for the issue, but a potential root cause is that the manufacturing or quality processes were not followed correctly.An awareness notification was sent to production personnel regarding this foreign matter issue.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD MON SYRINGE BARREL ASSEMBLY
Common Device Name
INSTRUMENT, SURGICAL, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL, MEDICATION DELIVERY SOLUTIONS
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18070219
Report Number9616066-2023-02142
Device Sequence Number12666482
Product Code KDC
UDI-Device Identifier20884521155746
UDI-Public(01)20884521155746
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8881135609
Device Lot Number2213015864
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date11/04/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown